Mississippi, 2015

Flash Flood and Hail in Mississippi, July 3 to 4, 2015

July 3 to 4, 2015 · NWS JAN · 12 events in 8 counties and zones

Daytime heating, instability and plenty of gulf moisture combined to form a few severe thunderstorms and flash flooding across central Mississippi.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$66,000
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Daytime heating, instability and plenty of gulf moisture combined to form a few severe thunderstorms and flash flooding across central Mississippi.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 3, 2:58 PM CST, 55 minutes earlier.

Area forecast discussion, Jul 3, 2:58 PM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
358 PM CDT FRI JUL 3 2015

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...IT HAS BEEN A QUIET
DAY FOR THE MOST PART WITH MUCH OF THE RAIN AND STORMS REMAINING
NORTH OF MY CWA. THIS HAS CAUSED SIGNIFICANT FLOODING ISSUES ACROSS
PORTIONS OF NORTHERN MS WHILE FURTHER SOUTH THERE HAS YET TO BE ANY
RAIN. THIS IS IN ASSOCIATION WITH A STALLED FRONTAL BOUNDARY NORTH OF
THE REGION AND STORMS HAVE BEEN TRAINING THROUGH THE DAY IN MOSTLY
UNIDIRECTIONAL FLOW. AS DISTURBANCES ROTATE IN THE UPPER FLOW IN THE
BASE OF THE UPPER TROUGH...ADDITIONAL STORMS HAVE BEEN ABLE TO PUSH
TO SOUTHEAST FROM GENERALLY THE ARKLATEX REGION AND ARE NOW MOVING
INTO THE NORTH AND NORTHWESTERN SECTIONS OF MY CWA. THEY ARE MOVING
INTO AN ENVIRONMENT WITH DECENT LOW LEVEL LAPSE RATES...SHEAR AND
INSTABILITY. THIS HAS ALLOWED SOME TO BECOME STRONG TO SEVERE WITH
WIND GUSTS AND SOME HAIL BEING THE PRIMARY RISKS. AS THIS ACTIVITY
CONTINUES TO SWING SOUTH AND EAST THIS AFTERNOON AND EVENING...GLOBAL
AND HI-RES MODELS INDICATE THAT ANOTHER DISTURBANCE WILL MOVE SOUTH
LATER TONIGHT AND THIS ONE COULD STALL ACROSS A PORTION OF THE AREA.
MODELS ARE IN GENERAL AGREEMENT THAT THIS COULD LEAD TO POTENTIAL FOR
FLOODING IN LOCATIONS ALONG AND NORTH OF I-20 THROUGH TONIGHT. PW
VALUES ARE SHOWN TO BE NEAR 2 INCHES ACROSS NORTHERN AREAS...336-340K
THETA-E AIR...STRONG MOISTURE TRANSPORT INTO THE REGION AND...IN
UNIDIRECTIONAL FLOW AND VERY WEAK CORFIDI VECTORS...THIS COULD LEAD
TO SOME LOCALIZED HEAVY RAIN OF 2-3 INCHES(OR POTENTIALLY GREATER IN
SOME LOCATIONS)/FLOODING ISSUES ESPECIALLY GIVEN ANY STORMS THAT
BACKBUILD/TRAIN ACROSS THE REGION. LIMITED RISK AREAS IN THE HWO AND
GRAPHICS SEEM REASONABLE AND HAVE LEFT THEM IN TACT.

THE MILLION DOLLAR QUESTION IS WHAT WILL THE WEATHER BE ON
INDEPENDENCE DAY. UNFORTUNATELY...IT WONT BE NEARLY AS NICE AS IT
WAS LAST YEAR WHEN A COLD FRONT CAME THROUGH AND BROUGHT UNSEASONABLY
DRIER AIR INTO THE REGION. IN THIS RATHER COMPLEX...NORTHWEST FLOW
REGIME...IT REALLY IS HARD TO PINPOINT JUST WHAT IS GOING TO EVOLVE.
IF THE EXPECTED BAND OF SHOWERS/STORMS DEVELOPS LATER TONIGHT...THIS
COULD LINGER INTO EARLY TOMORROW. HI- RES MODELS SEEM TO INDICATE
THAT THIS WILL SLOWLY SAG SOUTH THROUGH THE DAY TOMORROW AND AFFECT
SOUTHERN SECTIONS OF THE CWA DURING THE AFTERNOON AND EVENING
HOURS...WHICH IS CERTAINLY NOT GOOD NEWS FOR FIREWORKS AND OUTDOOR
ACTIVITIES. IT IS LIKELY BEST TO SAY THAT BOTH THE GFS AND ECMWF SHOW
ANOTHER DISTURBANCE MOVING THROUGH THE REGION AND THIS WILL LIKELY
COMBINE WITH ANY DAYTIME HEATING/OUTFLOW BOUNDARIES/DIFFERENTIAL
HEATING BOUNDARIES/MOIST AIRMASS TO PRODUCE ADDITIONAL SHOWERS AND
THUNDERSTORMS PARTICULARLY DURING THE LATER AFTERNOON AND EVENING
HOURS. THERE IS THE RISK FOR ANY OF THESE STORMS TO BECOME STRONG TO
SEVERE WITH LIGHTNING AND DAMAGING WIND GUSTS TO BE THE PRIMARY
CONCERNS. IT IS BEST FOR RESIDENTS TO KEEP UPDATED WITH THE LATEST
WEATHER INFORMATION ESPECIALLY WHEN PLANNING TO BE OUTDOORS.

TEMPERATURES DURING THIS PERIOD WILL BE A LITTLE BELOW NORMAL AS
CLOUDS AND RAIN SHOULD KEEP SOME AREAS...MOSTLY IN THE NORTH...INTO
THE LOWER TO MID 80S. OUTSIDE OF STORMS...TEMPERATURES DURING THE DAY
WILL REACH INTO THE UPPER 80S AND LOWER 90S.

.LONG TERM...SUNDAY THROUGH NEXT WORK WEEK...ANOMALOUSLY SUPPRESSED
UPPER LEVEL TROUGHING FOR EARLY JULY (AND THE ATTENDANT SAGGING
FRONTAL ZONE IN OUR REGION) WILL FINALLY LIFT BACK TO THE NORTH
LATER MONDAY INTO MONDAY NIGHT. HOWEVER...BEFORE THE REGIME
CHANGES...EXPECT A GOOD DEAL OF SHOWERS AND THUNDERSTORMS SUNDAY AND
SUNDAY NIGHT (AND THEN BECOMING INCREASINGLY FOCUSED IN NORTHERN AND
EASTERN ZONES ON MONDAY). THESE PERIODS WILL HAVE TO BE WATCHED FOR
HAZARDOUS WEATHER THREAT ALTHOUGH WIND SHEAR AND MOISTURE TRANSPORT
WILL BE DECLINING BY THIS POINT AND THUS THE CONFIDENCE OF ANY
SEVERE STORMS OR FLOODING PROBLEMS IS TOO LOW TO INCLUDE IN THE HWO
QUITE YET. OF COURSE THE CLOUDS AND SHOWERS WILL KEEP TEMPERATURES
DOWN BELOW NORMAL IN MOST AREAS ON SUNDAY ALTHOUGH HEAT WILL BE
TRYING TO INCREASE FROM THE SOUTHWEST ON MONDAY.

MODEL AGREEMENT ON INCREASED SUBTROPICAL RIDGING INFLUENCE FOR
TUESDAY THROUGH THE REMAINDER OF NEXT WORK WEEK IS NOW PRETTY GOOD.
THERE ARE STILL UNCERTAINTIES ON HOW MUCH AFTERNOON SHOWER AND
THUNDERSTORM ACTIVITY WILL OCCUR DESPITE RIDGE SUPPRESSION...BUT THE
CONSENSUS IDEA IS THAT PRECIPITATION OVER THIS PERIOD WILL BE BELOW
AVERAGE. FORTUNATELY...MOIST SOILS IN MANY AREAS WILL WORK AGAINST
TEMPERATURES SPIKING UPWARDS QUICKLY IN REACTION TO THE CHANGING
WEATHER REGIME. HOWEVER...EXPECT HEAT TO BUILD GRADUALLY THROUGH THE
MID TO LATE WEEK WITH PLENTY OF HUMIDITY TO PUSH PEAK AFTERNOON HEAT
INDEX VALUES UP TO NEAR THE CENTURY MARK. /BB/

&&

.AVIATION...MAINLY VFR CONDITIONS THIS AFTERNOON AT THE TAF SITES.
EXPECT THUNDERSTORMS TO SPREAD EAST-SOUTHEAST INTO THE AREA LATE THIS
AFTERNOON INTO THE EVENING WITH ADDITIONAL ACTIVITY OVERNIGHT. STORMS
WILL CAUSE LOCAL REDUCTIONS IN CIGS AND VSBY. /SW/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  85  70  87 /  77  63  60  60
MERIDIAN      71  85  68  87 /  72  70  62  59
VICKSBURG     74  85  71  88 /  69  67  58  58
HATTIESBURG   74  87  71  87 /  27  53  55  61
NATCHEZ       74  86  71  89 /  33  68  58  56
GREENVILLE    73  85  70  89 /  97  66  56  60
GREENWOOD     73  85  70  87 /  97  63  51  58

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

28/BB/SW
Hazardous weather outlook, Jul 3, 1:01 PM CST, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
201 PM CDT FRI JUL 3 2015

ARZ074-075-LAZ007>009-MSZ018-019-025>042-044>046-041915-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-
201 PM CDT FRI JUL 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH
CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT

FLOODING
THREAT...LIMITED
TIMING...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL IMPACT THE AREA LATE THIS
AFTERNOON INTO TONIGHT. A FEW OF THE STORMS COULD BE SEVERE MAINLY
THIS EVENING. THE HAZARDS INCLUDE WIND GUSTS TO 60 MPH AND HAIL UP TO
QUARTER SIZE.

HEAVY RAIN IS ALSO POSSIBLE ACROSS THE AREA TONIGHT. LOCALLY 2 TO 3
INCHES COULD CAUSE SOME FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

LAZ015-016-023>026-MSZ043-047>066-072>074-041915-
RICHLAND-MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-WARREN-HINDS-
RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
201 PM CDT FRI JUL 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

2

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
 SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN
 FLOODING. LIMITED...FLOODING POSSIBLE.

In the hours before

Special weather statement, Jul 3, 2:15 PM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CDT FRI JUL 3 2015

ARZ075-032045-
CHICOT AR-
315 PM CDT FRI JUL 3 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CHICOT COUNTY
THROUGH 345 PM CDT...

AT 315 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR DERMOTT...MOVING EAST AT 40 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DERMOTT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3352 9135 3353 9134 3353 9133 3352 9132
      3352 9125 3356 9124 3356 9123 3353 9122
      3351 9118 3349 9119 3345 9124 3344 9146
      3356 9145 3356 9135
TIME...MOT...LOC 2015Z 256DEG 34KT 3354 9151

DL
Special weather statement, Jul 3, 2:42 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
342 PM CDT FRI JUL 3 2015

ARZ074-032115-
ASHLEY AR-
342 PM CDT FRI JUL 3 2015

...STRONG THUNDERSTORMS WILL AFFECT WESTERN ASHLEY COUNTY UNTIL 415
PM CDT...

AT 341 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
NEAR CROSSETT AND NEAR FOUNTAIN HILL...MOVING EAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CROSSETT...HAMBURG...NORTH CROSSETT...WEST CROSSETT...FOUNTAIN HILL
AND OLD MILO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3324 9208 3326 9205 3328 9204 3328 9200
      3330 9200 3331 9198 3335 9199 3335 9197
      3338 9196 3339 9198 3340 9199 3339 9176
      3301 9178 3301 9206 3303 9209 3303 9211
      3306 9212
TIME...MOT...LOC 2041Z 259DEG 25KT 3308 9202

DL
Special weather statement, Jul 3, 3:22 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
422 PM CDT FRI JUL 3 2015

ARZ075-032145-
CHICOT AR-
422 PM CDT FRI JUL 3 2015

...THUNDERSTORMS PRODUCING HEAVY RAIN WILL AFFECT NORTHWESTERN
CHICOT COUNTY THROUGH 445 PM CDT...

AT 421 PM CDT...METEOROLOGISTS WERE TRACKING THUNDERSTORMS PRODUCING
HEAVY RAINFALL OVER EASTERN DREW COUNTY...MOVING EAST AT 30 MPH.
THESE STORMS COULD CAUSE LOCALIZED FLOODING IN POOR DRAINAGE AREAS.

LOCATIONS IMPACTED INCLUDE... DERMOTT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3352 9135 3353 9133 3352 9132 3352 9129
      3346 9129 3345 9145 3356 9145 3356 9135
TIME...MOT...LOC 2121Z 263DEG 28KT 3353 9142

DL
Special weather statement, Jul 3, 3:31 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
431 PM CDT FRI JUL 3 2015

MSZ018-019-034-032215-
WASHINGTON MS-SUNFLOWER MS-BOLIVAR MS-
431 PM CDT FRI JUL 3 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SUNFLOWER...SOUTHEASTERN
BOLIVAR AND NORTH CENTRAL WASHINGTON COUNTIES UNTIL 515 PM CDT...

AT 431 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER SHAW...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLEVELAND...RULEVILLE...SHAW...SUNFLOWER...BOYLE...BLAINE AND
DODDSVILLE.

LAT...LON 3374 9046 3348 9045 3347 9104 3371 9087
TIME...MOT...LOC 2131Z 268DEG 21KT 3357 9077

DL
Special weather statement, Jul 3, 3:46 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
446 PM CDT FRI JUL 3 2015

ARZ075-032215-
CHICOT AR-
446 PM CDT FRI JUL 3 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CHICOT COUNTY THROUGH
515 PM CDT...

AT 445 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM 8 MILES NORTH OF MCMILLAN CORNER TO 7
MILES EAST OF WILMOT...AND MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAKE VILLAGE...EUDORA...MCMILLAN CORNER AND CHICOT JUNCTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3344 9123 3345 9112 3340 9121 3338 9116
      3339 9112 3340 9111 3343 9110 3345 9106
      3333 9114 3324 9110 3328 9105 3322 9109
      3314 9109 3313 9120 3300 9117 3302 9146
      3354 9135 3352 9132 3352 9125 3356 9123
TIME...MOT...LOC 2145Z 275DEG 25KT 3350 9128 3302 9146

DL
Special weather statement, Jul 3, 3:47 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
447 PM CDT FRI JUL 3 2015

MSZ038-032215-
WINSTON MS-
447 PM CDT FRI JUL 3 2015

...A STRONG THUNDERSTORM WILL AFFECT WINSTON COUNTY THROUGH 515 PM
CDT...

AT 447 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER LOUISVILLE...MOVING EAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  LOUISVILLE AROUND 450 PM CDT.
  MILLCREEK AROUND 505 PM CDT.
  BETHEDEN AROUND 510 PM CDT.

LAT...LON 3306 8918 3318 8917 3324 8883 3304 8882
TIME...MOT...LOC 2147Z 261DEG 23KT 3312 8909

DL

The radar

The Columbus AFB radar (KGWX), 109 km away, was scanning. The volume nearest the first event began at 21:54 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind, 4 hail, 1 flash flood. Local standard time, as filed.

Hail, Winston

When
July 3, 3:53 PM CST
Where
Winston County, 0.69 mi S of Louisville
Measured
1 in hail
Reported by
Social Media
Coordinates
33.120, -89.050

Hail, Winston

When
July 3, 4:21 PM CST
Where
Winston County, 5.39 mi ENE of Boon
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
33.120, -88.880

Thunderstorm Wind, Leflore

When
July 3, 4:30 PM CST
Where
Leflore County, 0.59 mi ESE of Itta Bena
Measured
55 kt (63 mph) estimated gust
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
33.498, -90.320

Multiple trees were blown down in Itta Bena, including on Thurman, Haley, Center, Freedom and Mitchell streets causing power outages.

Hail, Winston

When
July 3, 4:45 PM CST
Where
Winston County, 5.4 mi ESE of Ross
Measured
1.75 in hail
Property damage
$1,000
Reported by
Social Media
Coordinates
33.010, -88.950

Hail, Kemper

When
July 4, 11:40 AM CST
Where
Kemper County, Blackwater
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
32.620, -88.680

Thunderstorm Wind, Clarke

When
July 4, 12:35 PM CST
Where
Clarke County, 0.91 mi ENE of Stonewall
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
32.136, -88.786

Large oak tree was blown down on a main power transmission line near Cawthorne Ave.

Thunderstorm Wind, Lamar

When
July 4, 1:00 PM CST
Where
Lamar County, 2.73 mi SW of Sumrall
Measured
35 kt (40 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
31.390, -89.580

One tree was blown down near Sumrall.

Thunderstorm Wind, Covington

When
July 4, 1:15 PM CST
Where
Covington County, 0.91 mi NE of Mt Olive
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
31.760, -89.660

Power lines were blown down near Mount Olive.

Thunderstorm Wind, Clarke

When
July 4, 1:20 PM CST
Where
Clarke County, 1.76 mi E of De Soto
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
31.970, -88.690

A couple of trees were blown down near De Soto.

Thunderstorm Wind, Forrest

When
July 4, 1:40 PM CST
Where
Forrest County, 1.37 mi ESE of Petal
Measured
63 kt (72 mph) measured gust
Property damage
$7,000
Reported by
Emergency Manager
Coordinates
31.340, -89.250

Numerous trees were blown down in Petal. A wind gust of 73 mph was measured by a storm chaser. Additional trees were blown down in Macedonia.

Thunderstorm Wind, Jones

When
July 4, 1:46 PM CST
Where
Jones County, 3.02 mi WNW of Tawanta
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
31.560, -89.300

A couple of trees were blown down along Highway 590 and one was blown down across Jordan Rd.

Flash Flood, Jones

When
July 4, 2:15 PM CST to 4:45 PM CST
Where
Jones County, 0.99 mi WSW of Laurel to 0.69 mi WSW of Laurel
Cause
Heavy Rain
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
31.697, -89.147

Roughly 6 inches of water covered the road near the intersection of 5th and 15th streets.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2015Every state in 2015This day in weather historyWarnings in Mississippi, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 579666, 579671, 579673, 579672, 587326, 579675, 581318, 579677, 579676, 579689, 579703, 579674.